Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 64, NWS Lake Charles, LA

August 14, 2025Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this flash flood warning at Aug 14, 2025, 9:36 PM CDT for Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2025, 9:36 PM CDT (02:36 UTC)
Expired
Aug 15, 2025, 12:45 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX

The radar

The Ft Polk radar (KPOE), 66 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1755 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WGUS54 KLCH 150236
FFWLCH
LAC011-115-TXC351-150545-
/O.NEW.KLCH.FF.W.0064.250815T0236Z-250815T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
936 PM CDT Thu Aug 14 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  North Central Beauregard Parish in southwestern Louisiana...
  Southwestern Vernon Parish in west central Louisiana...
  Northern Newton County in southeastern Texas...

* Until 1245 AM CDT.

* At 936 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  De Ridder, Newton, Rosepine, Burkeville, Fort Polk, Junction, 
  Stringtown, Farrsville, Jamestown, Evans, Wiergate and Pickering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3079 9376 3087 9384 3100 9386 3102 9364
      3106 9323 3085 9319 3081 9356

FLASH FLOOD...RADAR INDICATED

$$

MC
1 follow-up statement
106 
WGUS74 KLCH 150539
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
1239 AM CDT Fri Aug 15 2025

LAC011-115-TXC351-150549-
/O.EXP.KLCH.FF.W.0064.000000T0000Z-250815T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beauregard LA-Vernon LA-Newton TX-
1239 AM CDT Fri Aug 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM CDT EARLY THIS MORNING 
FOR NORTH CENTRAL BEAUREGARD AND SOUTHWESTERN VERNON PARISHES AND 
NORTHERN NEWTON COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3079 9376 3087 9384 3100 9386 3102 9364
      3106 9323 3085 9319 3081 9356

$$

MC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 12:31 PM CDT, 9 hours 5 minutes earlier. Its key messages:

  • A weakness moving overhead and area moisture will keep scattered rain and storm chances in the forecast today and tomorrow.
  • Tropical wave will move into southeast Texas Saturday. Heavy downpours are likely on Friday and Saturday. Otherwise, no tropical impacts.
  • A subtropical ridge will build across the Gulf toward the end of the week, dropping precip chances and allowing for higher temps.
Area forecast discussion, Aug 14, 12:31 PM CDT, 9 hours 5 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1231 PM CDT Thu Aug 14 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.KEY MESSAGES...

- A weakness moving overhead and area moisture will keep scattered
  rain and storm chances in the forecast today and tomorrow.

- Tropical wave will move into southeast Texas Saturday. Heavy
  downpours are likely on Friday and Saturday. Otherwise, no
  tropical impacts.

- A subtropical ridge will build across the Gulf toward the end of
  the week, dropping precip chances and allowing for higher temps.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 1229 PM CDT Thu Aug 14 2025

The dog days of summer are here. Hot and humid weather with
afternoon showers and thunderstorms are expected for the next
week. At the surface, high pressure in the Gulf will help limit
convection, while aloft a broad trough will continue to create an
unsettled pattern.

The influence from the upper-level disturbance will start to
lessen today and tomorrow as high pressure builds in from the
east. As the ridge builds in, showers and thunderstorms will
become more isolated in amount and coverage, with most convection
limited to the coastal areas,forming along the sea breeze. The
center of the ridge will remain to our east, and while it will
limit convection, it won’t be strong enough to stop it entirely.
Generally, we will keep PoPs around 50% south of I-10 and around
20% north of I-10.

Through the weekend, temperatures will slowly rise with highs in
the mid to upper 90s area-wide. Overnight lows won’t provide much
relief either, as they will remain in the mid to upper 70s as
well. Heat index values will be in the triple digits everyday so
make sure to stay hydrated and cool!

Moving to the tropics, the NHC has highlighted an Invest area in
the Bay of Campeche. Currently, the system has a 20% chance of
development, but it is moving towards a favorable wind shear
environment (>15 knots) with warm SST above 78 degrees F. With the
above-mentioned ridge building to our west, this system will
remain well south of our area, and if any development does occur,
it will mainly impact south Texas.

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 1229 PM CDT Thu Aug 14 2025

The long-term forecast looks like the short-term forecast.
Temperatures will be the main concern day to day, with heat index
values routinely reaching the triple digits. While it doesn’t look
like we will reach our heat advisory criteria of 108F, heat
precautions should be at the top of mind, especially in the
afternoon when kids are out of school. Make sure to look before
you lock and take plenty of breaks from the heat!

Weather-wise, we will be looking at afternoon showers and
thunderstorms along the coast and isolated convection farther
north.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Thu Aug 14 2025

Afternoon showers and thunderstorms remain the main concern for
all terminals in the short and long-term forecast. PROB30 TSRA or
VCTS will remain in the forecast during daytime. Amendments should
be expected to cover the impacts from pop-up showers and
thunderstorms. After sunset, convection will fade. Outside of
convection, VFR conditions are expected with winds from the south
around 10 knots.

&&

.MARINE...
Issued at 1229 PM CDT Thu Aug 14 2025

Background winds are light, less than 10 knots, from the south as a
ridge pushes in from the east. Waves are slightly higher than
guidance expects, between 2 and 4 feet, with a short period around
6 seconds.

In the forecast, we are focusing on two main impacts. The first is
scattered showers and thunderstorms across the lake, bays, and
inland coastal zones. Near thunderstorms, winds and waves will be
locally higher, and strong thunderstorms can’t be ruled out. The
second is a tropical Invest area in the Bay of Campeche. The NHC
currently gives the system a low chance of development (20%). If
this system develops, we can expect swells to impact our area, so
make sure to keep a close eye on the forecast for the next several
days.

&&

.FIRE WEATHER...
Issued at 1229 PM CDT Thu Aug 14 2025

Despite high KBDI values (above 600 for most of central
Louisiana), high minimum RH values and near-normal rainfall
amounts this summer have limited fires. Over the next 5 days,
rainfall chances will decrease for central Louisiana but will
remain high along the coast. Minimum RH values will remain near
50% with light winds. Overall fire danger will stay on the low end
for the rest of the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  93  73  95  74 /  50  20  40  10
LCH  92  78  93  78 /  40  10  50  10
LFT  91  78  93  77 /  40  10  50   0
BPT  92  77  92  77 /  50  10  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...14

In the hours before

Local storm report, Aug 14, 6:30 PM CDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
630 PM CDT Thu Aug 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     Flash Flood      2 SW Alexandria         31.26N 92.49W
08/14/2025                   Rapides            LA   Public

            Public reports Jackson St Extension is
            inundated with water. Several cars are
            stalled.

&&

MKC
Local storm report, Aug 14, 6:34 PM CDT, 3 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
634 PM CDT Thu Aug 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     Lightning        2 SW Alexandria         31.27N 92.49W
08/14/2025                   Rapides            LA   Public

            Public reports nursing home on Jackson st
            was struck by lightning, resulting in a
            fire.

&&

MKC
Local storm report, Aug 14, 7:45 PM CDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
745 PM CDT Thu Aug 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Flash Flood      2 WSW Alexandria        31.28N 92.49W
08/14/2025                   Rapides            LA   911 Call Center

            Parish 911 center reports several cars
            stranded due to street flooding in the
            Jackson St and Versailles Boulevard areas.

&&

MKC
Special weather statement, Aug 14, 7:59 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
759 PM CDT Thu Aug 14 2025

LAZ027-TXZ259-260-150145-
Vernon LA-Northern Newton TX-Northern Jasper TX-
759 PM CDT Thu Aug 14 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN VERNON PARISH...
NORTHERN NEWTON AND NORTHEASTERN JASPER COUNTIES THROUGH 845 PM
CDT...

At 759 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burr Ferry to near Farrsville. These
storms were nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Toledo Bend Dam, Burkeville, Browndell, Jamestown,
Farrsville, Harrisburg, Burr Ferry, Mayflower, Stringtown, Evans, and
Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3119 9341 3090 9342 3087 9402 3114 9400
      3116 9391 3118 9362 3117 9358 3119 9355
      3123 9354 3124 9356 3125 9354
TIME...MOT...LOC 0059Z 009DEG 3KT 3107 9356 3105 9382

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, Aug 14, 8:06 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
806 PM CDT Thu Aug 14 2025

LAZ027-150145-
Vernon LA-
806 PM CDT Thu Aug 14 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL VERNON PARISH THROUGH 845
PM CDT...

At 806 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Slagle to near Leesville. Movement was
southwest at 5 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leesville, Rosepine, Fort Polk, Slagle, New Llano, Cravens, and
Pickering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3093 9303 3094 9344 3119 9344 3122 9327
      3120 9305
TIME...MOT...LOC 0106Z 023DEG 5KT 3114 9317 3114 9337

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, Aug 14, 8:55 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
855 PM CDT Thu Aug 14 2025

LAZ027-030-150230-
Beauregard LA-Vernon LA-
855 PM CDT Thu Aug 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES THROUGH 930 PM CDT...

At 855 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Burr Ferry, or 8 miles northwest of Rosepine,
moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Ridder, Rosepine, Junction, and Evans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3107 9333 3086 9319 3083 9354 3092 9353
      3101 9353
TIME...MOT...LOC 0155Z 334DEG 10KT 3097 9342

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:06 PM CDTSpecial Weather StatementLCHVernon39 min
Aug 14, 8:26 PM CDTSevere Thunderstorm WarningLCHVernon34 min
Aug 14, 8:55 PM CDTSpecial Weather StatementLCHVernon35 min
Aug 14, 9:05 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon40 min
Aug 14, 10:04 PM CDTSpecial Weather StatementLCHBeauregard41 min
Aug 15, 3:21 PM CDTSpecial Weather StatementLCHAllen54 min
Aug 15, 3:44 PM CDTSpecial Weather StatementLCHAllen31 min
Aug 15, 3:59 PM CDTSpecial Weather StatementLCHRapides46 min
Aug 15, 4:04 PM CDTSpecial Weather StatementLCHRapides41 min
Aug 15, 4:10 PM CDTSpecial Marine WarningLCH20 min
Aug 15, 4:29 PM CDTSpecial Weather StatementLCHVernon31 min
Aug 15, 4:39 PM CDTSpecial Weather StatementLCHRapides21 min
Aug 15, 4:48 PM CDTSpecial Weather StatementLCHRapides57 min
Aug 15, 5:03 PM CDTSpecial Weather StatementLCHVernon42 min
Aug 14, 7:59 PM CDTSpecial Weather StatementLCHNewton46 min
Aug 14, 9:37 PM CDTSpecial Weather StatementLCHNewton53 min

Nearby

Flash Flood Warnings in Louisiana, 2025Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.